Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 13, 2010, 11:29 AM EDT for 7 counties in West Virginia. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 11:29 AM EDT (15:29 UTC)
- Expired
- Jul 13, 2010, 1:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 15 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:50 AM EDT | FLASH FLOOD | Charleston, WV | HIGH WATER ACROSS LEE STREET WEST IN CHARLESTON. HIGH WATER ACROSS NOYSE STREET ON THE 3300 BLOCK IN KANAWHA CITY. |
| Jul 13, 12:15 PM EDT | FLASH FLOOD | 2 Sw Coal Fork, WV | US 60 RAMP AT MALDEN IS FLOODED. |
| Jul 13, 12:15 PM EDT | FLASH FLOOD | Charleston, WV | HIGH WATER ACROSS SPRING AND BULLITT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
737 WGUS51 KRLX 131529 FFWRLX WVC005-015-035-039-043-079-087-131730- /O.NEW.KRLX.FF.W.0036.100713T1529Z-100713T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1129 AM EDT TUE JUL 13 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BOONE COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF MADISON... SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA... SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA... KANAWHA COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON... NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA... SOUTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA... SOUTHWESTERN ROANE COUNTY IN WEST VIRGINIA... * UNTIL 130 PM EDT * AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CHARLESTON...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SISSONVILLE...PINCH...ELKVIEW...GLEN AND CLENDENIN PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210 $$ 14
2 follow-up statements
852 WGUS71 KRLX 131623 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1223 PM EDT TUE JUL 13 2010 WVC005-015-035-039-043-079-087-131730- /O.CON.KRLX.FF.W.0036.000000T0000Z-100713T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-CLAY WV-LINCOLN WV-BOONE WV- 1223 PM EDT TUE JUL 13 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR BOONE...NORTHEASTERN LINCOLN...SOUTHWESTERN CLAY...SOUTHEASTERN JACKSON...SOUTHWESTERN ROANE...SOUTHEASTERN PUTNAM AND KANAWHA COUNTIES IN WEST VIRGINIA... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF CLENDENIN...OR 12 MILES SOUTHEAST OF SPENCER...MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY. && LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210 $$ 14
342 WGUS71 KRLX 131723 FFSRLX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 123 PM EDT TUE JUL 13 2010 WVC005-015-035-039-043-079-087-131731- /O.EXP.KRLX.FF.W.0036.000000T0000Z-100713T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANAWHA WV-PUTNAM WV-ROANE WV-JACKSON WV-CLAY WV-LINCOLN WV-BOONE WV- 123 PM EDT TUE JUL 13 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR BOONE... NORTHEASTERN LINCOLN...SOUTHWESTERN CLAY...SOUTHEASTERN JACKSON... SOUTHWESTERN ROANE...SOUTHEASTERN PUTNAM AND KANAWHA COUNTIES IN WEST VIRGINIA.... ALTHOUGH THE BULK OF HEAVY PRECIPITATION HAS ENDED FOR NOW...ADDITIONAL SHOWERS ACROSS THE REGION COULD CONTINUE TO PRODUCE MINOR WATER PROBLEMS. TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY. LAT...LON 3873 8159 3843 8107 3791 8162 3823 8210 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:37 AM EDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 10:37 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1037 AM EDT TUE JUL 13 2010 .SYNOPSIS... KEEPING WARM AND HUMID AIR IN PLACE...EXPECTING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE CWA THROUGH AT LEAST WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... ACCELERATED PROGRESSION OF POPS THROUGH THE REST OF TODAY...AS THE BAND OF SHOWERS AND THUNDERSTORMS IN SOUTHERN WV CONTINUES TO PROPAGATE NORTHEASTWARD. ALSO DECIDED TO INCREASE POPS ALONG THE FRONT LINE OF SHOWERS AND THUNDERSTORMS. TWEAKED MAX TEMPS DOWN A FEW DEGREES DUE TO THE WIDESPREAD CLOUD COVER...HOWEVER LEFT TEMPERATURES ALONE IN THE EASTERN PART OF THE CWA WHERE THEY HAVE HAD SUNSHINE THIS MORNING. ATTM NOT ANTICIPATING ANY LARGE SCALE WATER PROBLEMS. HOWEVER THE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS THAT MAY RESULT IN LOCALIZED URBAN FLOODING...AND RISES IN SMALL CREEKS AND STREAMS. PREVIOUS DISCUSSION BELOW... EXPECT THE TYPICAL LATE AFTERNOON AND EVENING FLAREUP OF WIDELY SCATTERED CONVECTION IN THE WEST...BUT MOSTLY CONCENTRATED OVER SOUTHEAST OHIO...WILL DISSIPATE BY AROUND MIDNIGHT. ORGANIZED CONVECTION WILL WAIT TIL LATE TONIGHT OR TUESDAY MORNING WITH APPROACH OF NEXT UPPER DISTURBANCE. PREVIOUS DISCUSSION... UPPER LEVEL DISTURBANCE AND ASSOCIATED PRECIPITATION HAVE MOVED EAST OF THE CWA THIS AFTERNOON. HOWEVER...RADAR IS INDICATING THUNDERSTORMS TRYING TO POP UP THIS AFTERNOON FROM DIURNAL HEATING IN THE WARM HUMID AIR MASS. AT THIS POINT...STILL NOT EXPECTING ANY WIDESPREAD SEVERE TO DEVELOP...ALTHOUGH ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. EXPECTING BULK OF SHOWER/THUNDERSTORM ACTIVITY TO DIE OFF AFTER SUNSET...WITH A WARM...MUGGY NIGHT ON TAP ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL RAMP BACK UP AGAIN TOMORROW MORNING AS YET ANOTHER SHORTWAVE MOVES INTO THE REGION. AT THIS POINT...NOT REALLY EXPECTING MUCH SEVERE TUESDAY EITHER AS WIDESPREAD CLOUD COVER...AND HIGH PW VALUES OF CLOSE TO 2 INCHES...SHOULD LIMIT ANY POTENTIAL. IN ADDITION...SPC HAS THE REGION IN GENERAL THUNDER FOR TOMORROW. PRECIPITATION WILL GRADUALLY DECREASE IN COVERAGE TOMORROW NIGHT FROM NORTH/WEST TO SOUTH/EAST AS UPPER TROUGH FINALLY STARTS TO SWING THROUGH THE REGION. NAM STILL APPEARS TO BE A BIT SLOWER THAN THE GFS WITH PUSHING THIS TROUGH EAST OF THE REGION...AND HAVE CONTINUED TREND OF PREVIOUS FORECAST WITH QUICKER CLEARING. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... KEPT PREVIOUS FORECAST ON TRACK WITH EXITING UPPER TROF TUES NIGHT. 12Z NAM STILL SEEMS SLUGGISH IN PULLING THE TROF THROUGH THE APPALACHIANS...SIDING WITH MORE PROGRESSIVE GFS/ECMWF THROUGH SHORT TERM. WITH BERMUDA HIGH STRENGTHENING TO THE EAST...LOW LEVEL MOISTURE WILL HAVE A DIFFICULT TIME LEAVING THE REGION. WITH PW VALUES MAXING OUT AROUND 1.8 INCHES WEDS AFTERNOON AND A WEAK THETA-E RIDGE PROGRESSING NW TO SE...KEPT SLIGHT AND SOME CHANCE POPS IN FOR THE POSSIBILITY OF AN AFTERNOON THUNDERSTORM. THURSDAY PROVIDES SOMEWHAT OF A RESPITE AFTER THE RECENT UNSETTLED WEATHER...WITH A 500MB HIGH NUDGING IN FROM THE SW. THIS UPPER HIGH WILL LARGELY SUPPRESS ANY CONVECTIVE DEVELOPMENT THOUGH THE DAY THURS. HOWEVER...WITH DIFFERENTIAL HEATING IN THE HIGH ELEVATIONS AND SOME RESIDUAL MOISTURE IN THE EAST...HAVE SLIGHT CHANCE POPS IN MNT COUNTIES TO ACCOUNT FOR ISOLATED THUNDERSTORM POTENTIAL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... WEAK RIDGE THURS EVENING WILL GIVE WAY TO ANOTHER FRONTAL BOUNDARY SAGGING DOWN FROM THE NORTH. FROM FRI TO SAT THE BOUNDARY IS SLOW TO PROGRESS THROUGH CWA WITH WEAK POST FRONTAL FLOW IN THE LOW LEVELS. 06Z GFS/00Z ECMWF SHOWING CONSIDERABLY BETTER AGREEMENT ON TIMING AND STRUCTURE OF THE SAGGING BOUNDARY THAN PREVIOUS RUNS. DIFFERENCES BECOME MORE APPARENT LATER IN THE PERIOD HOWEVER...AS GFS IS A BIT MORE PROGRESSIVE WITH PUSHING THE BOUNDARY THROUGH SUNDAY MORNING. WITH VERY LITTLE FLOW PERPENDICULAR TO THE BOUNDARY...WENT WITH SLOWER ECMWF WITH TIMING THE FRONT EXITING THE CWA. THROWING OUT GFS PAST SUNDAY AS IT DEVELOPS A STRONG SHORTWAVE ON THE HEELS OF THE EXITING UPPER TROF. STUCK WITH 00Z ECMWF THROUGH REMAINDER OF THE EXTENDED WITH DRYING SUN NIGHT INTO MON BEFORE YET ANOTHER UPPER TROF APPROACHES FOR TUES. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... 06Z TUESDAY THRU 06Z WEDNESDAY... A COUPLE ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TODAY. THE FIRST WILL ARRIVE IN THE TUG BASIN BY 14Z AND SPREAD NORTHEAST FROM THERE. MVFR CIG/VIS IN MODERATE TO HEAVY SHOWERS WITH BRIEF IFR CONDITIONS IN THUNDERSTORMS. EXPECT THESE TO ARRIVE IN HTS AROUND 14Z...CRW BY 15Z...AND BKW BY 16Z. THEREAFTER...ACTIVITY WILL START TO BLOOM AREAWIDE AS SHORTWAVE TROUGH APPROACHES. AGAIN...MVFR TO SPOTTY IFR CONDITIONS IN SHOWERS/STORMS. COVERAGE STARTS TO WANE LATER TODAY AS SHORTWAVE EXITS. THINK CLOUDS WILL LINGER THROUGH MOST OF THE NIGHT...LIMITING MOST FOG TO MVFR EXCEPT POSSIBLE IFR IN THE FAVORED AREAS. IF WE CLEAR A BIT MORE...DENSER FOG IS POSSIBLE. AFTER 12Z WEDNESDAY... NO WIDESPREAD AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JEE/KTB NEAR TERM...JEE/CL SHORT TERM...KTB LONG TERM...TAX AVIATION...CL
Hazardous weather outlook, Jul 13, 4:28 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 428 AM EDT TUE JUL 13 2010 VAZ003-004-WVZ033>036-140830- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 428 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS TODAY. IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE NECESSARY. HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 037>040-046-047-140830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 428 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS TODAY. IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE NECESSARY. HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 8:38 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
838 AM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD NEWPORT 39.40N 81.24W
07/13/2010 WASHINGTON OH LAW ENFORCEMENT
RAPID RISE IN WATER ALONG LONG RUN ROAD. WATER SURROUNDED
HOUSE
0116 AM FLASH FLOOD NEWPORT 39.40N 81.24W
07/13/2010 WASHINGTON OH LAW ENFORCEMENT
WATER RISING QUICKLY ALONG NEWELLS RUN ROAD. WATER
SURROUNDED HOME. FIRE DEPT CALLED FOR EVACUATION.
0200 AM FLASH FLOOD ST. MARYS 39.40N 81.20W
07/13/2010 PLEASANTS WV COUNTY OFFICIAL
FLOODING ON STREETS IN TOWN
0200 AM FLASH FLOOD 3 E MARIETTA 39.42N 81.39W
07/13/2010 WASHINGTON OH DEPT OF HIGHWAYS
DEBRIS WASHED ONTO ROADWAY ON ROUTE 7 AT COUNTY ROAD 46.
DEBRIS ALSO REPORTED ON COUNTY ROADS 20 AND 22.
0201 AM FLASH FLOOD 10 NE MARIETTA 39.52N 81.31W
07/13/2010 WASHINGTON OH LAW ENFORCEMENT
WATER RISING RAPIDLY ON BEAR RUN ROAD IN LAWRENCE
TOWNSHIP. WATER SURROUNDED HOUSE. DEBRIS ON ROAD AND IN
LOW LYING AREAS
0201 AM FLASH FLOOD 10 NE MARIETTA 39.52N 81.31W
07/13/2010 WASHINGTON OH LAW ENFORCEMENT
WATER RISING QUICKLY ALONG BEAR RUN ROAD IN LAWRENCE
TOWNSHIP. DEBRIS WASHED ONTO ROAD WAY. WATER SURROUNDING
A HOUSE.
&&
SLEWISLocal storm report, Jul 13, 8:39 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM HEAVY RAIN NEWPORT 39.40N 81.24W
07/13/2010 M4.50 INCH WASHINGTON OH CO-OP OBSERVER
CO-OP OBSERVER IN NEWPORT REPORTED 4.5 INCHES OF RAIN.
&&
SLEWISSpecial weather statement, Jul 13, 10:10 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EDT TUE JUL 13 2010
OHZ083-131445-
JACKSON OH-
1010 AM EDT TUE JUL 13 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...
AT 1007 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JACKSON...
MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR JACKSON AROUND 1020 AM...COALTON AROUND 1040
AM AND WELLSTON AROUND 1045 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3913 8243 3900 8244 3894 8245 3896 8280
3914 8277
14Special weather statement, Jul 13, 11:23 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT TUE JUL 13 2010
WVZ013-015-026-131615-
BOONE WV-KANAWHA WV-LINCOLN WV-
1123 AM EDT TUE JUL 13 2010
...A STRONG THUNDERSTORM WILL AFFECT KANAWHA...NORTH CENTRAL BOONE
AND NORTHEASTERN LINCOLN COUNTIES...
AT 1120 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLESTON...
MOVING NORTHEAST AT 40 MPH.
THIS STORM WILL BE NEAR ELKVIEW AROUND 1135 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
...I-64 BETWEEN MILE MARKERS 47 AND 57 IN WEST VIRGINIA...I-77
BETWEEN MILE MARKERS 96 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 1 AND 15...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 90
AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8178 3847 8173 3850 8173 3857 8165
3856 8162 3859 8155 3846 8134 3809 8173
3824 8200
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:24 AM EDT | Flash Flood Warning | RLX | Pleasants, Tyler | 111 min |
| Jul 13, 11:23 AM EDT | Special Weather Statement | RLX | Kanawha | 52 min |
| Jul 13, 1:37 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 53 min |
| Jul 13, 2:04 PM EDT | Flash Flood Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 3 hr |
| Jul 13, 2:42 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Taylor, Upshur | 33 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.